Alert archive / South Carolina / Frost Advisories in 2008

Frost Advisory 2, NWS Charleston, SC

March 25, 20085 counties in South Carolina; Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this frost advisory at Mar 25, 2008, 5:13 AM EDT for 5 counties in South Carolina; Jenkins County, Screven County, Georgia. It took effect at Mar 25, 2008, 3:59 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 5:13 AM EDT (09:13 UTC)
In effect from
Mar 25, 2008, 3:59 PM EDT
Expired
Mar 26, 2008, 9:00 AM EDT
In force
17 hr
Issued by
NWS Charleston, SC

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 250913
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
513 AM EDT TUE MAR 25 2008

GAZ087-088-SCZ040-042>044-251715-
/O.NEW.KCHS.FR.Y.0002.080326T0900Z-080326T1300Z/
/O.CON.KCHS.FZ.W.0001.000000T0000Z-080325T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE
513 AM EDT TUE MAR 25 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY.
A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO CENTRAL PORTIONS OF
SOUTH CAROLINA AND GEORGIA THIS MORNING. THE COMBINATION OF CLEAR
SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO
FREEZING...OR JUST BELOW FREEZING...ACROSS INLAND AREAS.

THE RISK FOR FREEZING TEMPERATURES WILL BE GREATEST ALONG AND
WEST OF A LUDOWICI...HINESVILLE AND BLOOMINGDALE LINE IN
SOUTHEAST GEORGIA AND ALONG AND NORTH OF A HARDEEVILLE...
RIDGELAND...YEMASEE...SUMMERVILLE...HUGER LINE IN SOUTHEAST SOUTH
CAROLINA. THIS INCLUDES THE COMMUNITIES OF REIDSVILLE...METTER...
STATESBORO...SPRINGFIELD...SYLVANIA...MILLEN...HAMPTON...
ALLENDALE...WALTERBORO...SAINT GEORGE...RIDGEVILLE AND MONCKS
CORNER.

A FREEZE OF 2 TO 5 HOURS IS EXPECTED...ALONG WITH PATCHY TO
SCATTERED FROST. 

LOW TEMPERATURES TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WILL
DROP INTO THE MID TO UPPER 30S AWAY FROM THE COAST. LIGHT WINDS
AND CLEAR SKIES WILL ALLOW FROST TO DEVELOP INLAND. SCATTERED
FROST IS LIKELY ALONG AND WEST OF A LINE FROM FOUR POINTS AND
SYLVANIA IN SOUTHEAST GEORGIA...THROUGH ESTILL...WALTERBORO AND
HARLEYVILLE IN SOUTHEAST SOUTH CAROLINA. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FREEZE SENSITIVE
VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAZ099>101-114>116-118-137-138-SCZ045-047-251300-
/O.CON.KCHS.FZ.W.0001.000000T0000Z-080325T1300Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...MONCKS CORNER...RIDGELAND
513 AM EDT TUE MAR 25 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO CENTRAL PORTIONS OF
SOUTH CAROLINA AND GEORGIA THIS MORNING. THE COMBINATION OF CLEAR
SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO
FREEZING...OR JUST BELOW FREEZING...ACROSS INLAND AREAS.

THE RISK FOR FREEZING TEMPERATURES WILL BE GREATEST ALONG AND
WEST OF A LUDOWICI...HINESVILLE AND BLOOMINGDALE LINE IN
SOUTHEAST GEORGIA AND ALONG AND NORTH OF A HARDEEVILLE...
RIDGELAND...YEMASEE...SUMMERVILLE...HUGER LINE IN SOUTHEAST SOUTH
CAROLINA. THIS INCLUDES THE COMMUNITIES OF REIDSVILLE...METTER...
STATESBORO...SPRINGFIELD...SYLVANIA...MILLEN...HAMPTON...
ALLENDALE...WALTERBORO...SAINT GEORGE...RIDGEVILLE AND MONCKS
CORNER.

A FREEZE OF 2 TO 5 HOURS IS EXPECTED ALONG WITH PATCHY TO
SCATTERED FROST. FREEZING TEMPERATURES APPEAR UNLIKELY AT THIS
TIME IN THE SAVANNAH METRO AREA...ALTHOUGH PATCHY FROST COULD
OCCUR IN THE WESTERN PORTIONS OF THE CITY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL FREEZE SENSITIVE
VEGETATION.

$$

SCZ048>051-251300-
/O.CON.KCHS.FR.Y.0001.000000T0000Z-080325T1300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
513 AM EDT TUE MAR 25 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO CENTRAL PORTIONS OF
SOUTH CAROLINA AND GEORGIA THIS MORNING. THE COMBINATION OF CLEAR
SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES ACROSS THE
COASTAL COUNTIES...AWAY FROM THE BEACHES...TO DROP INTO THE MID 30S.
THIS WILL ALLOW PATCHY TO SCATTERED FROST TO DEVELOP.

THE RISK FOR FROST WILL BE GREATEST WEST OF HIGHWAY 17 AND AWAY
FROM THE HIGHLY URBANIZED INTERSTATE 26 CORRIDOR EXTENDING FROM
DOWNTOWN CHARLESTON TO SUMMERVILLE. PATCHY TO SCATTERED FROST IS
EXPECTED IN THE COMMUNITIES NEAR AWENDAW...WEST ASHLEY...
HOLLYWOOD...RAVENEL AND ADAMS RUN. FROST AND FREEZE CONDITIONS
APPEAR UNLIKELY IN THE IMMEDIATE BEAUFORT...HILTON HEAD AND
CHARLESTON METRO AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAZ140-251300-
/O.CON.KCHS.FR.Y.0001.000000T0000Z-080325T1300Z/
INLAND MCINTOSH-
INCLUDING THE CITY OF...TOWNSEND
513 AM EDT TUE MAR 25 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO CENTRAL PORTIONS
OF SOUTH CAROLINA AND GEORGIA THIS MORNING. THE COMBINATION OF
CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES ACROSS
INTERIOR MCINTOSH COUNTY TO DROP INTO THE MID 30S. THIS WILL ALLOW
PATCHY TO SCATTERED FROST TO DEVELOP.

THE RISK FOR FROST WILL BE GREAT WEST OF INTERSTATE 95. THIS
INCLUDES THE COMMUNITIES OF COX...TOWNSEND AND WARSAW.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS72 KCHS 251249
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
849 AM EDT TUE MAR 25 2008

GAZ087-088-SCZ040-042>044-251400-
/O.CAN.KCHS.FZ.W.0001.000000T0000Z-080325T1300Z/
/O.CON.KCHS.FR.Y.0002.080326T0900Z-080326T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE
849 AM EDT TUE MAR 25 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO
9 AM EDT WEDNESDAY. 

LOW TEMPERATURES TONIGHT AND EARLY WEDNESDAY MORNING WILL DROP
INTO THE MID TO UPPER 30S AWAY FROM THE COAST. LIGHT WINDS AND
CLEAR SKIES WILL ALLOW FROST TO DEVELOP INLAND. SCATTERED FROST IS
LIKELY ALONG AND WEST OF A LINE FROM FOUR POINTS AND SYLVANIA IN
SOUTHEAST GEORGIA...THROUGH ESTILL...WALTERBORO AND HARLEYVILLE IN
SOUTHEAST SOUTH CAROLINA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAZ099>101-114>116-118-137-138-SCZ045-047-251400-
/O.CAN.KCHS.FZ.W.0001.000000T0000Z-080325T1300Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...MONCKS CORNER...RIDGELAND
849 AM EDT TUE MAR 25 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE RISEN WELL ABOVE FREEZING IN ALL AREAS.

$$

GAZ140-SCZ048>051-251400-
/O.CAN.KCHS.FR.Y.0001.000000T0000Z-080325T1300Z/
INLAND MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
INCLUDING THE CITIES OF...TOWNSEND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
849 AM EDT TUE MAR 25 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE UPPER 30S TO LOWER 40S AND FROST
FORMATION IS NO LONGER EXPECTED. 

$$
000 
WWUS72 KCHS 251325 AAA
NPWCHS

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
925 AM EDT TUE MAR 25 2008

GAZ087-088-SCZ040-042>044-252100-
/O.CON.KCHS.FR.Y.0002.080326T0900Z-080326T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE
925 AM EDT TUE MAR 25 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY. 

LOW TEMPERATURES TONIGHT AND EARLY WEDNESDAY MORNING WILL DROP
INTO THE MID TO UPPER 30S AWAY FROM THE COAST. LIGHT WINDS AND
CLEAR SKIES WILL ALLOW FROST TO DEVELOP INLAND. SCATTERED FROST
IS LIKELY ALONG AND WEST OF A LINE FROM FOUR POINTS AND SYLVANIA
IN SOUTHEAST GEORGIA...THROUGH ESTILL...WALTERBORO AND
HARLEYVILLE IN SOUTHEAST SOUTH CAROLINA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JRL
000 
WWUS72 KCHS 251959
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT TUE MAR 25 2008

SCZ045-260400-
/O.EXA.KCHS.FR.Y.0002.080326T0900Z-080326T1300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
359 PM EDT TUE MAR 25 2008

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. 

LOW TEMPERATURES TONIGHT AND EARLY WEDNESDAY MORNING WILL DROP
INTO THE 33 TO 35 DEGREE RANGE ACROSS INLAND SOUTH CAROLINA.
LIGHT WINDS AND CLEAR SKIES WILL ALLOW FROST TO DEVELOP. SCATTERED
FROST IS LIKELY ACROSS MUCH OF BERKELEY COUNTY INCLUDING MONCKS
CORNER...JAMESTOWN...EADYTOWN AND HUGER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAZ087-088-SCZ040-042>044-260400-
/O.CON.KCHS.FR.Y.0002.080326T0900Z-080326T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE
359 PM EDT TUE MAR 25 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY. 

LOW TEMPERATURES TONIGHT AND EARLY WEDNESDAY MORNING WILL DROP
INTO THE 33 TO 36 DEGREE RANGE AWAY FROM THE COAST. LIGHT WINDS
AND CLEAR SKIES WILL ALLOW FROST TO DEVELOP INLAND. SCATTERED
FROST IS LIKELY ALONG AND WEST OF A LINE FROM BUTTS AND NEWINGTON
IN SOUTHEAST GEORGIA...THROUGH ESTILL...WALTERBORO...RIDGEVILLE
AND MONCKS CORNER IN SOUTHEAST SOUTH CAROLINA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JRL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 25, 4:36 AM EDT, 37 minutes earlier.

Area forecast discussion, Mar 25, 4:36 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
436 AM EDT TUE MAR 25 2008

.SYNOPSIS...
HIGH PRESSURE WILL PERSIST ACROSS THE REGION THROUGH FRIDAY. A WEAK
COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY...THEN
DISSIPATE ACROSS THE AREA SATURDAY NIGHT INTO EARLY SUNDAY. HIGH
PRESSURE WILL BUILD IN FROM THE NORTH LATE SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CENTER OF HIGH PRESSURE IS CURRENTLY LOCATED OVER ALABAMA AND
IS STEADILY PUSHING EASTWARD THIS MORNING. TIGHTENED PRESSURE
GRADIENT REMAINS OVER THE FORECAST AREA...PREVENTING WINDS FROM
COMPLETELY DECOUPLING AT THIS TIME. TEMPERATURES HAVE BEEN SLOWLY
DROPPING THROUGH THE EARLY MORNING HOURS...WITH MOST LOCATIONS IN
THE UPPER 30S TO LOWER 40S. FREEZE POTENTIAL WILL BE CLOSELY DEPENDENT
ON THE SPEED WITH WHICH THE HIGH PRESSURE CENTER PUSHES TOWARD
SOUTH CAROLINA AND GEORGIA...ALLOWING THE PRESSURE GRADIENT TO
RELAX AND WINDS TO LIGHTEN OVER THE AREA. CONTINUE TO FEEL THIS
WILL OCCUR A FEW HOURS BEFORE DAYBREAK. THUS FREEZING TEMPERATURES
WILL LIKELY BE REACHED INLAND...WITH SCATTERED FROST DEVELOPMENT
ALSO LIKELY ACROSS SOME LOCATIONS A BIT CLOSER TO THE COAST.
ONGOING FREEZE WARNING AND FROST ADVISORIES WILL BE UNCHANGED WITH
THE MORNING PACKAGE.

HIGH PRESSURE WILL DRIFT SOUTHEAST AND OFFSHORE THROUGHOUT THE
DAY. NORTHEAST WINDS THIS MORNING WILL VEER TO SOUTHEAST BY LATE
AFTERNOON. EXPECT ANOTHER DRY AND COOL DAY...WITH TEMPERATURES
REACHING THE LOWER TO MID 60S AWAY FROM THE COAST UNDER FULL
SUNSHINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
WINDS WILL BE ABLE TO DECOUPLE TONIGHT...WITH THE CENTER OF HIGH
PRESSURE DIRECTLY OVER THE FORECAST AREA. SOUTHERLY FLOW WILL
PREVENT TEMPERATURES FROM REACHING FREEZING LEVELS...HOWEVER THE
CLEAR SKIES AND LIGHT WINDS WILL ENHANCE FROST POTENTIAL AWAY FROM
THE COAST. LOW LEVEL MOISTURE IS BORDERLINE...BUT FEEL THAT FAR
WESTERN COUNTIES STILL HAVE POTENTIAL TO SEE SOME SCATTERED FROST.
HAVE THUS ISSUED A FROST ADVISORY FROM JENKINS COUNTY NORTHEAST
THROUGH DORCHESTER COUNTY FROM 09Z TO 13Z. LOW TEMPERATURES WILL
RANGE FROM THE MID TO UPPER 30S INLAND TO AROUND 40 DEGREE CLOSER
TO THE COAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL PERSIST OVER THE REGION FROM THE WESTERN ATLANTIC
WEDNESDAY THROUGH FRIDAY...WITH RAIN FREE CONDITIONS AND WARMING
TEMPERATURES. A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST ON
SATURDAY. THE FORECAST WILL CONTINUE TO INDICATE ONLY A SLIGHT
CHANCE OF SHOWERS AHEAD OF THE FRONT WITH DEEP MOISTURE LACKING DUE
TO A WESTERLY FLOW ALOFT. THERE APPEARS TO BE ENOUGH INSTABILITY IN
PLACE TO ADD MENTION OF ISOLATED THUNDERSTORMS...AS HIGH
TEMPERATURES ARE EXPECTED TO BE AROUND 80 IN MOST PLACES AWAY FROM
THE IMMEDIATE COAST. THE FRONT APPEARS TO STALL ACROSS THE FORECAST
AREA SATURDAY NIGHT INTO EARLY SUNDAY AS IT BECOMES PARALLEL TO THE
UPPER LEVEL FLOW...AND SHOULD EVENTUALLY DISSIPATE. WILL NEED TO
MAINTAIN A SLIGHT CHANCE OF SHOWERS IN THE FORECAST AS A RESULT.
THERE COULD BE A SIGNIFICANT GRADIENT IN HIGH TEMPERATURES FROM
NORTH TO SOUTH ON SUNDAY DEPENDING ON WHERE THE FRONT
STALLS/DISSIPATES. A MOIST RETURN FLOW AROUND HIGH PRESSURE MOVING
OFF THE NEW ENGLAND COAST ON MONDAY WILL KEEP THE POTENTIAL FOR A
FEW SHOWERS IN PLACE.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH KCHS AND KSAV TERMINALS.
HIGH PRESSURE OVER THE SOUTHEAST STATES WILL MOVE OFFSHORE THIS
AFTERNOON...ALLOWING NORTH-NORTHEAST WINDS TO GRADUALLY VEER TO
THE SOUTH.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH THE
WEEK.

&&

.MARINE...
LATEST BUOY OBSERVATIONS CONTINUE TO INDICATE SMALL CRAFT ADVISORY
WINDS THIS HOUR WITHIN A TIGHTENED PRESSURE GRADIENT AND COLD
ADVECTION REGIME. EXTENDED THE SCA FOR THE NEARSHORE WATERS UNTIL
9 AM...WHEN HIGH PRESSURE WILL HAVE MOVED CLOSER TO THE FORECAST
AREA AND RELAXED THE GRADIENT. DOWNTOWN CHARLESTON AND FOLLY BEACH
REPORTS HAVE DIMINISHED INTO THE 10 TO 15 KT RANGE...SO HAVE
CANCELED THE SCA FOR CHARLESTON HARBOR. ADVISORY FOR THE OFFSHORE
GEORGIA ZONE CONTINUES TO LOOK ON TRACK THROUGH THE MORNING...WITH
ELEVATED TOWERS REPORTING GUSTS AROUND 30 KT.

AS HIGH PRESSURE MOVES TOWARD THE GEORGIA/SOUTH CAROLINA
COASTLINE...AND THEN OFFSHORE...NORTHEAST WINDS THIS MORNING WILL
EVENTUALLY VEER TO THE EAST-SOUTHEAST LATER IN THE AFTERNOON.
SPEEDS WILL DIMINISH AS THE PRESSURE GRADIENT RELAXES.

HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL KEEP SOUTH-SOUTHWEST
WINDS IN PLACE ACROSS THE COASTAL WATERS DURING THE WEDNESDAY
THROUGH SATURDAY TIME PERIOD...WITH WIND SPEEDS GENERALLY 15 KT OR
LESS. THERE COULD BE SOME LOCAL ENHANCEMENTS OF THE WIND NEAR SHORE
AND IN THE CHARLESTON HARBOR EACH AFTERNOON DUE TO THE INFLUENCE OF
THE SEA BREEZE.

&&

.FIRE WEATHER...
FIRE DANGER WILL REMAIN ELEVATED TODAY DUE TO CRITICALLY LOW
RELATIVE HUMIDITY VALUES. MODEL SOUNDINGS INDICATE THAT DEEP MIXING
LAYERS WILL ALLOW DRIER AIR ALOFT TO MIX TO THE SURFACE...WITH
MINIMUM RELATIVE HUMIDITY VALUES EXPECTED TO RANGE FROM 18-25
PERCENT AWAY FROM THE IMMEDIATE COAST. FORTUNATELY WITH HIGH
PRESSURE SHIFTING ACROSS THE AREA DURING THE DAY...WIND SPEEDS
SHOULD BE RELATIVELY LIGHT /UNDER 10 MPH/ OUTSIDE OF THE INFLUENCE
OF THE SEA BREEZE. ALTHOUGH WIND SPEEDS SHOULD NOT BE AN
ISSUE...VEERING WINDS DURING THE COURSE OF THE DAY /FROM NORTHWEST
THIS MORNING TO SOUTH-SOUTHEAST THIS AFTERNOON/ COULD RESULT IN
ERRATIC FIRE SPREAD IF ANY WILDFIRES MANAGE TO DEVELOP. WILL ISSUE A
FIRE DANGER STATEMENT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA TO ADDRESS THESE CONCERNS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR GAZ087-088-
     099>101-114>116-118-137-138.
     FROST ADVISORY FROM 5 AM TO 9 AM EDT WEDNESDAY FOR GAZ087-088.
     FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR GAZ140.
SC...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR SCZ040-042>045-
     047.
     FROST ADVISORY FROM 5 AM TO 9 AM EDT WEDNESDAY FOR SCZ040-
     042>044.
     FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR AMZ350-
     352-354.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ374.

&&
Hazardous weather outlook, Mar 24, 7:06 PM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT MON MAR 24 2008

GAZ140-SCZ048>051-251030-
INLAND MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
706 PM EDT MON MAR 24 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-251030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
706 PM EDT MON MAR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-251030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
706 PM EDT MON MAR 24 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-251030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
706 PM EDT MON MAR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 25, 5:11 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 AM EDT TUE MAR 25 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251600-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
511 AM EDT TUE MAR 25 2008

...FIRE DANGER STATEMENT...

THERE IS AN INCREASED FIRE DANGER ACROSS MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA TODAY DUE TO CRITICALLY LOW
RELATIVE HUMIDITY VALUES.

HIGH PRESSURE WILL SHIFT ACROSS THE AREA TODAY...BRINGING WITH IT
MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 18 TO 25 PERCENT
AWAY FROM THE IMMEDIATE COAST. THE AREA OF HIGH PRESSURE WILL
KEEP WINDS GENERALLY UNDER 10 MPH THROUGHOUT THE DAY...ALTHOUGH
THE SEA BREEZE COULD RESULT IN LOCALLY HIGHER WIND SPEEDS AT TIMES
THIS AFTERNOON NEAR THE COAST. ALTHOUGH WINDS WILL BE LIGHT...THEY
ARE EXPECTED TO SHIFT FROM A NORTHWEST OR NORTH DIRECTION THIS
MORNING TO A SOUTHEAST OR SOUTH DIRECTION THIS AFTERNOON...THUS
CAUSING THE POTENTIAL FOR ERRATIC FIRE SPREAD IF ANY WILDFIRES
MANAGE TO DEVELOP.

THE LOW RELATIVE HUMIDITY VALUES...COMBINED WITH VERY DRY
FUELS...WILL LEAD TO AN INCREASED FIRE DANGER TODAY.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN TODAY. IF YOU DO BURN...YOU ARE ADVISED TO USE
EXTREME CAUTION.

JAQ

Nearby

Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.